Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 26, NWS San Angelo, TX

May 9, 20115 counties in Texas

NWS San Angelo, TX issued this red flag warning at May 9, 2011, 4:55 AM CDT for 5 counties in Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2011, 4:55 AM CDT (09:55 UTC)
In effect from
May 9, 2011, 12:00 PM CDT
Expired
May 9, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6288 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS84 KSJT 090955
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 AM CDT MON MAY 9 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

A DRYLINE WILL MIX EAST TODAY BRINGING VERY DRY AIR TO WEST
CENTRAL TEXAS ALONG WITH HOT TEMPERATURES ONCE AGAIN. MINIMUM
RELATIVE HUMIDITIES ACROSS THE AREA WILL DROP INTO THE SINGLE
DIGITS BY THIS AFTERNOON. A LEE TROUGH WILL DEVELOP TODAY...WITH
SOUTHWEST 20 FOOT WINDS INCREASING TO AROUND 20 MPH WITH HIGHER
GUSTS. THE COMBINATION OF VERY DRY CONDITIONS...LOW RELATIVE
HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS.

TXZ049-054-098-113-127-100100-
/O.NEW.KSJT.FW.W.0026.110509T1700Z-110510T0100Z/
FISHER-NOLAN-HASKELL-JONES-TAYLOR-
455 AM CDT MON MAY 9 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES VALUES
FOR AREAS GENERALLY WEST OF A HASKELL TO ABILENE LINE.

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES...
  TAYLOR.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH
  HIGHER GUSTS. 

* HUMIDITY: RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS BY
  THIS AFTERNOON. 

* TIMING: LATE THIS MORNING THROUGH EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

24

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
741 
WWUS84 KSJT 092030
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT MON MAY 9 2011

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING IN THE
WESTERN BIG COUNTRY...

...FIRE WEATHER WATCH FOR WESTERN SECTIONS OF THE BIG COUNTRY AND 
CONCHO VALLEY WEDNESDAY AFTERNOON AND EVENING.

A DRYLINE HAS MIXED EAST ALONG A HASKELL... SWEETWATER...STERLING
CITY LINE AT 3 PM. A LEE TROUGH WAS BRINGING SOUTHWEST 20 FOOT
WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS. THE COMBINATION OF VERY
DRY CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING
FOR PORTIONS OF THE WESTERN BIG COUNTRY.

A FIRE WEATHER WATCH IS ALSO IN EFFECT SUNDAY AFTERNOON FOR WESTERN
PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY...AS A DRYLINE AGAIN
MOVES EAST INTO THE REGION AND SOUTHWEST 20 FOOT WINDS INCREASE TO
20 MPH.

TXZ049-054-098-113-101000-
/O.NEW.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/
/O.CON.KSJT.FW.W.0026.000000T0000Z-110510T0100Z/
FISHER-NOLAN-HASKELL-JONES-
330 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG
COUNTRY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY....

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  HIGHER GUSTS.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ127-100100-
/O.CON.KSJT.FW.W.0026.000000T0000Z-110510T0100Z/
TAYLOR-
330 PM CDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR TAYLOR COUNTY...

* AFFECTED AREA: IN TEXAS...TAYLOR.

* WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  HIGHER GUSTS.

* HUMIDITY: 15 TO 20 PERCENT.

* TIMING: THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ064-065-101000-
/O.NEW.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/
STERLING-COKE-
330 PM CDT MON MAY 9 2011

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: IN TEXAS...STERLING...COKE.

* WIND: SOUTHWEST 20 MPH.

* HUMIDITY: 5 TO 15 PERCENT

* TIMING: NOON THROUGH 8 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 4:13 AM CDT, 42 minutes earlier.

Area forecast discussion, May 9, 4:13 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 AM CDT MON MAY 9 2011

.SHORT TERM...
RECORD HIGH TEMPERATURES POSSIBLE AGAIN TODAY.

ANOTHER HOT DAY IN STORE FOR WEST CENTRAL TEXAS AS STRONG THERMAL
RIDGE REMAINS IN PLACE ACROSS THE AREA. DRYLINE WILL MIX EAST TO
ROUGHLY A THROCKMORTON...TO BALLINGER TO SONORA LINE THIS AFTERNOON.
850 MB TEMPS SIMILAR TO YESTERDAY SO EXPECT AFTERNOON HIGHS AGAIN 99
TO 103 DEGREES. THE RECORD HIGH FOR ABILENE FOR TODAY IS 101 DEGREES
AND THIS TEMPERATURE WILL BE IN JEOPARDY OF BEING TIED OR EVEN
BROKEN. FORECASTING A HIGH OF 103 DEGREES FOR SAN ANGELO TODAY AND
THIS WILL FALL SHORT OF THE RECORD HIGH OF 105 FOR THIS DATE.
LEE TROUGH DEVELOPS AGAIN TODAY...WITH SOUTHWEST WINDS IN THE 15
TO 20 KT RANGE FOR A LARGE PART OF THE AREA. THIS COMBINED WITH
AFTERNOON RELATIVE HUMIDITIES IN THE SINGLE DIGITS WILL RESULT
IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE
AREA. SEE FIRE WEATHER DISCUSSION FOR DETAILS.

WEAK CONVERGENCE ALONG THE DRYLINE LATE THIS AFTERNOON AND EVENING
MAY RESULT IN AN ISOLATED STORM OR TWO DEVELOPING OVER SOUTHEAST
ZONES. CONFIDENCE NOT HIGH BUT ANY STORMS THAT MANAGE TO DEVELOP
WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE GIVEN STRONG
INSTABILITY AND MODERATE SHEAR. MAIN THREAT WITH ANY STORM WILL BE
LARGE HAIL AND DAMAGING WINDS.

.LONG TERM...
MUCH MORE ACTIVE PATTERN SETTING UP FOR PORTIONS OF THE LONG
TERM...AS DEEP UPPER TOUGH DROPS INTO THE SOUTHWEST US AND THEN
PUSHES NORTHEAST INTO THE PLAINS. DRYLINE SURGES EAST INTO THE
AREA ON TUESDAY AFTERNOON...AS A SHORTWAVE APPROACHES. CAP WILL
REMAIN STRONG...BUT NOT UNBREAKABLE...AND APPEARS CAP WILL WEAKEN
ENOUGH TO ALLOW CONVECTION TO DEVELOP LATE TUESDAY AFTERNOON. IF
CONVECTION DOES DEVELOP...50 KNOT LOW LEVEL JET DEVELOPING MAY
SUSTAIN IT WELL INTO THE EVENING HOURS. DRYLINE MUCH SHARPER ON
WEDNESDAY AFTERNOON ACROSS THE AREA...WITH CAPE VALUES CLIMBING AS
WELL. UPPER LEVEL TROUGH AXIS SLIDING THROUGH...SO THE STRONGER
CAP ON TUESDAY IS MUCH WEAKER ON WEDNESDAY. SUSPECT THAT
CONVECTION WILL START A LITTLE SOONER AND BE A LITTLE MORE
WIDESPREAD WEDNESDAY AFTERNOON AND EVENING.

TRAILING COLD FRONT SLIDES INTO WEST CENTRAL TEXAS ON
THURSDAY...AND CONVECTIVE CHANCES WILL DEPEND ON JUST HOW MUCH
PROGRESS THE FRONTAL BOUNDARY MAKES. WILL LIMIT THE RAIN CHANCES
TO THE SOUTHERN PORTIONS OF THE AREA FOR NOW.

DEEPENING UPPER TROUGH OVER THE MISSISSIPPI WILL DRIVE
ANOTHER...LIKELY EVEN STRONGER...COLD FRONT INTO THE AREA FOR THE
WEEKEND. INSERTED POPS INTO THE AREA LAST NIGHT...AND GIVEN THE
LIFT ALONG THE FRONT...SEE NO REASON TO PULL THEM AT THIS POINT.

&&

.FIRE WEATHER...
...RED FLAG CONDITIONS EXPECTED OVER THE BIG COUNTRY TODAY...

VERY DRY CONDITIONS WILL OCCUR AGAIN TODAY BEHIND A DRYLINE THAT
WILL ADVANCE EAST INTO CENTRAL ZONES BY AFTERNOON. RELATIVE
HUMIDITIES WILL AGAIN FALL INTO THE SINGLE DIGITS WEST OF THE
DRYLINE...WITH TEENS TO LOWER 20S ELSEWHERE. LEE TROUGH DEVELOPS
AGAIN TODAY..WITH GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING FROM
MID MORNING THROUGH THE AFTERNOON HOURS. STRONGEST WINDS EXPECTED
OVER THE BIG COUNTRY WHERE 20 FOOT SUSTAINED WIND SPEEDS WILL BE
VERY CLOSE TO 20 MPH. COMBINATION OF VERY DRY CONDITIONS...HOT
TEMPERATURES AND GUSTY WINDS WILL RESULT IN ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS OVER MUCH OF THE AREA TODAY. A RED FLAG
WARNING WILL BE ISSUED FOR THE WESTERN HALF OF THE BIG COUNTRY
WHERE 20 FOOT WIND SPEEDS WILL BE STRONGER.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY
AND AGAIN ON WEDNESDAY FOR THE WESTERN HALF OF THE FORECAST AREA.
AREA RESIDENTS SHOULD MONITOR FORECASTS FOR ANY ADDITIONAL WATCHES
OR WARNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	101  70  92  66  88 /   0  10  20  30  20
SAN ANGELO 	103  70  92  68  89 /   0  10  20  30  20
JUNCTION 	 99  69  90  68  87 /  10  10  20  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

24/07
Hazardous weather outlook, May 8, 3:24 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
324 PM CDT SUN MAY 8 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
324 PM CDT SUN MAY 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING WILL REMAIN IN EFFECT THIS AFTERNOON AND
EVENING... GENERALLY WEST OF A HASKELL...TO SAN ANGELO...TO SONORA
LINE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. CAUTION
SHOULD BE EXERCISED BY AREA RESIDENTS TO PREVENT ACCIDENTAL
WILDFIRES.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
GENERALLY EAST OF AN ABILENE...TO SAN ANGELO...TO OZONA LINE. ANY
THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE WITH THE
MAIN HAZARDS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS PARTS OF WEST CENTRAL TEXAS THROUGH THE BEGINNING OF THE
WEEK AS VERY DRY CONDITIONS COMBINE WITH GUSTY WINDS.

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF
THE WEEK. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:30 PM CDTFire Weather WatchSJTCoke, Fisher, Haskell, Jones, Nolan, Sterling22 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.